I have been taking Vicodin HP (10/660mg) for around 2-3 months now. This is due to chronic back pain, as well as nerve pain shooting down my left leg. Before this, I was on Vicodin (5/500mg) for around one month. My question is, I have noticed that my tolerance for the medicine has grown. In the past, 1-2 tablets of Vicodin HP would be enough to give me relief. I am able to walk much easier and with much less pain, I also do not limp as much. However, recently I have noticed it has taken almost double my original dose to achieve these same effects. I am either taking 3 and a half or 4 pills at once. My question is are there any useful tips around this issue. Now, my nurse has told me this is the most potent Vicodin out there(so she says) and that going to something stronger would be a completely different medicine, so it is not as simple as requesting stronger medicine. My aunt told me to break the pills in half and it would make them work better. I received good results with this for a while, but ultimately am in the same position. I believe her suggestion to break the pills in half allowed me to stay on only taking 3-4 pills, instead of increasing to 5-6. Is there perhaps a non-prescription medicine I can buy in a wal-mart or walgreens that, if taken with vicodin, will increase the effects of the drug? Or perhaps, a different method of taking them that will increase their effective-ness?
have a question. I was taking oxycontin and oxycodone...I got off that **** cause I didn't like the stigma related to taking pain medications of that caliber... So, my doc put me on Ultram and all that did was make me dizzy, no warm fuzzy feeling...nothing. So, then my doc put me on Vicoden 10mg and still nothing no warm fuzzy feeling... What is going on? Can ultram make your receptors all messed up? I was off all narcotics a week before starting the ultram, which I did by tapering myself... Any hints...
Thats a LOT of APAP..... You might want to consider going over to Norco's which only have 325mgs of Tylenol OR.... going to a Hydro compound where the amount of Hydro in each tablet can be raised.
Then of course there are longer acting meds. If this is a chronic pain that will not go away and hurts about the same around the clock then maybe 20mgs of Oxycontin might be an idea (cant remember if they make the Oxycontin in 10mgs). In any case its something that you would have to take twice a day and would control the pain around the clock, yet would be at low doses. It might be an idea to go to a Hydro compound first tho.
If you have chronic pain that can't be cured, you need to be working with a pain management specialist. What you are currently taking is short-acting medication, meaning it works only for 4 to 6 hours. It sounds to me like you need 24 hour a day coverage, and that means moving up the scale to a longer acting medication. I doubt any doc will just continue to up the dosage of hydrocodone, and suspect your nurse gave you very good information. Something like the controlled-release 12-hour morphine or the fentanyl patch may work better for you at this point.
I also was taking a lot of Vicodin a day to help with my back pain and built up a tolerance. Then my doctor put me on the Fentaynl patches. If you do go to them, start at the lowest level -25. It seems that I have lost a lot of weight, can't sleep well,constipated(which never happend on the Vicodin)But - - the weight needed to come off, take sleeping pills to get to sleep. so the good with the bad. I would try breaking the Vicodin in half before you move up to a different drug and see if that helps. Good luck to you. stephanie
I pray that you are getting your liver tested soon! You are only supposed to have a certain ammount of tylenol per day and not for an extended period. I to have been taking Vic 5/500 no more than 6 a day. The doctor said that was my limit whether it works on the pain or not. It doesn't. I have been taking Vic for a few years and so far my liver is still good. Please don't take anything OTC along with your VIC, you can add to the stress your liver has to deal with and you need a good liver to live! See your doctor, be straight up and find another way. No matter what you take for pain you will build up a tolerance so don't go to heavy on the stronger stuff.
My patient has alcoholic Cirrhosis. He is in constant pain which travels from his back to his hips, knees, ankles, shins... the pain keeps him awake at night. I can't give him aspirin or Tylonol because of his liver. He is miserable, irritable, mean. What can he have for the pain? Norco 10/325?
I wouldnt take it unless that is not given to you by your DR when your taking prescribed narcotics.
Especially something that contains asprin and Salicylic acid which is derived from the plant willow bark. It is a metabolite of asprin and works in a similar way. It is also toxic in high doses.
Most Short acting narcotics contain over the counter pain killers like acetomenephine or ibprophen. Taking even more of these pain killers is going to damage your liver and cause stomach ulcers. Absolutly no doubt about it, taking acetomenephine in a narcotic pill with another 600mg of asprin and yet another 133mg of BC(which is toxic in high doses) will cause livern and kidney damage and even a higher posibility of liver failure.
Not to mention there is something called tannins in willow bark which is shown to not only increase your chances of kidney and liver damage if taken for an extended period or in larger amounts, but is also shown to incease your chances of developing lip, mouth and esophegous cancers
Shebuah, that abdominal pain and fever was toxic damage to your body from taking too much asprin and BC. Especially with a temp of 104? your lucky your liver and kidneys didnt fail.
No one should follow advice on the forum without talking to your DR of course, but suggesting these kinds of medications along with taking narcotic pain relievers with apap in them is exreamly dangerous to people. It not even a MAYBE, it could kill someone.
WHAT IS WRONG WITH THE ONES HERE GIVING ADVISE ON HOW TO KEEP THIS GUYS """""VICODEN HIGH UP'''''''''
NO TRUE PAIN PT would use their entire months supply of meds in a few days. The ones coming here seeking advise on how to use their drugs to get a more effective high stun me, this is NOT WHAT THIS FORUM IS FOR!!!!!!!!!
My advise to the OP is to get some help and stop trying to gain advise here on how to keep you high going.
If you were a true pain pt you would not be taking 4 at a time. I know this and many more here are aware as well.
Also do not try these hair brained ideas on how to extend your high you will only harm yourself and it is not worth it..... Please get some help. As toomany advil says avoid the bc's and all the other ideas here except the ones that are real advise and tell you to get some help and talk to your dr
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.